Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


missed a dose
May 4, 2008

Dear Dr. DeJesus: Your answers are quite comforting to me. I am on Combivir and Sustiva. This is my second month on meds. Today I discovered that I missed a Combivir dose. I felt so bad. I have a headache for a week now. Please help me with my missed dose of Combivir and my headache.

Response from Dr. DeJesus

Combivir was approved to be dosed twice daily. Like with all anti-HIV medications, it needs to be taken with excellent adherence to gain the most out of this therapy. Despite this, we recognize that every so often patients will miss a dose here and there (although not recommended). If you have been taking your meds for the past 2 months, and this is the first time you miss a dose, I will congratulate you then for having such a good adherence with your treatment. In fact, the likelihood is that a single missed dose will not cause you any problems, so you should stop worrying about it, and maybe this will help your headaches too. On the other hand, AZT, one of the components in Combivir, is also well known to cause headaches, so if these headaches continue, make sure to mention it to your provider and consider a change off Combivir.

On a side note, AZT in not currently recommended as a preferred choice anymore by the HIV treatment guidelines for initiation of HIV therapy. Many patients on AZT over time can develop lipoatrophy (loss of fat). That would be another reason to switch off AZT (Combivir). Maybe you also want to discuss this with your provider as well. Good luck!



Previous
my regimen
Next
Missed Norvir dose

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement